Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Dec 14, 2008, 12:04 PM CST for 6 counties in Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 14, 2008, 12:04 PM CST (18:04 UTC)
- Expired
- Dec 14, 2008, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lubbock County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 65 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 12:25 PM CST | NON-TSTM WND GST 60 | 4 S Levelland, TX | MESONET REPORTED A WIND GUST OF 60 MPH |
| Dec 14, 12:40 PM CST | NON-TSTM WND GST 59 | 8 Wsw Sundown, TX | MESONET REPORTED A WIND GUST OF 59 MPH |
| Dec 14, 1:50 PM CST | NON-TSTM WND GST 58 | Reese Center, TX | MESONET REPORTED A WIND GUST OF 58 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2785 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 141804 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1204 PM CST SUN DEC 14 2008 ...WINDY CONDITIONS EXPECTED TODAY... .A TIGHT SURFACE PRESSURE GRADIENT HAS DEVELOPED ACROSS THE AREA AHEAD OF A COLD FRONT MOVING IN FROM THE TEXAS PANHANDLE. THIS WILL CONTINUE TO PRODUCE SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS ABOVE 55 MPH. TXZ027-033>035-039-040-142200- /O.UPG.KLUB.WI.Y.0024.000000T0000Z-081214T2200Z/ /O.NEW.KLUB.HW.W.0006.081214T1804Z-081214T2200Z/ BAILEY-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY- INCLUDING THE CITIES OF...MULESHOE...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD 1204 PM CST SUN DEC 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED ACROSS THE AREA BEFORE DECREASING LATER THIS AFTERNOON. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ021>024-028>030-036-041-042-142200- /O.CON.KLUB.WI.Y.0024.000000T0000Z-081214T2200Z/ PARMER-CASTRO-SWISHER-BRISCOE-LAMB-HALE-FLOYD-CROSBY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...CROSBYTON...RALLS...TAHOKA...ODONNELL... POST 1204 PM CST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ACROSS THE AREA BEFORE DECREASING LATER THIS AFTERNOON. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Dec 14, 11:22 AM CST, 42 minutes earlier.
Area forecast discussion, Dec 14, 11:22 AM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1122 AM CST SUN DEC 14 2008 .AVIATION... TIGHT PRESSURE GRADIENT AHEAD OF COLD FRONT...CURRENTLY OVER THE TEXAS PANHANDLE...MOVING SOUTHWARD IS PRODUCING STRONG AND GUSTY WINDS BETWEEN 25 KTS AND 35 KTS WITH GUSTS ABOVE 40 KTS. EXPECT THESE WINDS TO CONTINUE UNTIL PASSAGE OF COLD FRONT CURRENTLY OVER THE TEXAS PANHANDLE. STRONG COLD FRONT WITH ABRUPT WIND SHIFT TO THE NORTH EXPECTED TO ARRIVE AT THE KCDS AROUND 14/2100Z AND AT KLBB AROUND 14/2200Z. AN AIRPORT WEATHER WARNING HAS BEEN ISSUED FOR KLBB UNTIL 14/2200Z. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 19 29 21 53 / 0 10 10 10 10 TULIA 62 16 29 16 40 / 0 10 0 10 10 PLAINVIEW 65 18 29 17 44 / 0 10 0 10 10 LEVELLAND 67 24 32 21 53 / 0 10 0 10 10 LUBBOCK 68 24 31 19 47 / 0 10 0 10 10 DENVER CITY 69 27 33 22 58 / 0 10 0 10 10 BROWNFIELD 70 27 32 20 53 / 0 10 0 10 10 CHILDRESS 69 19 25 16 35 / 0 10 0 0 10 SPUR 71 24 30 17 42 / 0 10 0 0 10 ASPERMONT 73 24 28 19 42 / 0 10 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 08/99/99
Hazardous weather outlook, Dec 14, 5:37 AM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 537 AM CST SUN DEC 14 2008 TXZ021>044-151145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 537 AM CST SUN DEC 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NON PRECIPITATION THE EXPECTATION OF STRONG SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH DEVELOPING ON THE CAPROCK BY LATE MORNING AND CONTINUING THROUGH THE AFTERNOON HAS PROMPTED THE ISSUANCE OF A WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 14, 10:54 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1054 AM CST SUN DEC 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1040 AM NON-TSTM WND GST 7 WNW DENVER CITY 33.01N 102.94W
12/14/2008 M60 MPH YOAKUM TX MESONET
MESONET REPORTED A WIND GUST OF 60 MPH
&&
EVENT NUMBER LUB0800259
FBLocal storm report, Dec 14, 11:12 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1112 AM CST SUN DEC 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND GST 8 WSW SUNDOWN 33.41N 102.62W
12/14/2008 M58 MPH COCHRAN TX MESONET
MESONET REPORTED A WIND GUST OF 58 MPH
&&
EVENT NUMBER LUB0800260
FBLocal storm report, Dec 14, 11:26 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1126 AM CST SUN DEC 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1120 AM NON-TSTM WND GST 7 WNW DENVER CITY 33.01N 102.94W
12/14/2008 M61 MPH YOAKUM TX MESONET
MESONET REPORTED A WIND GUST OF 61 MPH
&&
EVENT NUMBER LUB0800261
FBLocal storm report, Dec 14, 11:52 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1152 AM CST SUN DEC 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1140 AM NON-TSTM WND GST 7 WNW DENVER CITY 33.01N 102.94W
12/14/2008 M65 MPH YOAKUM TX MESONET
MESONET REPORTED A WIND GUST OF 65 MPH
&&
EVENT NUMBER LUB0800262
FBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:03 AM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 12 hr |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.